Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Birmingham, AL

August 7, 2018Bibb County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 7, 2018, 3:08 PM CDT for Bibb County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 3:08 PM CDT (20:08 UTC)
Expired
Aug 7, 2018, 3:45 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL

County Bibb County, AL

The radar

The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS84 KBMX 072008
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
308 PM CDT TUE AUG 7 2018
 
ALZ023-034-072045-
Bibb AL-Tuscaloosa AL-
308 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND NORTH
CENTRAL BIBB COUNTIES UNTIL 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vance, or 14 miles north of Centreville. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vance, Woodstock, West Blocton, Mercedes Benz Of Alabama, North Bibb
and Green Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3310 8715 3315 8730 3327 8723 3322 8709
TIME...MOT...LOC 2008Z 203DEG 3KT 3317 8720 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:42 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 7, 12:42 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1242 PM CDT Tue Aug 7 2018

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

Hot and humid conditions persist today through Central AL as high
pressure remains in place across the Gulf States. The ridge does
begin to weaken slightly as a shortwave trough starts to slide
through the Central Plains and into the Ozarks by this afternoon.
Very similar rain chances today as we had yesterday with isolated
to scattered coverage around peak heating, with the best chances
south and east of the I-85 corridor.

Heat will be the main story for the day as temperatures will be in
the low to mid 90s for most of the area. I wouldn't be surprised
to see some locations in our southern counties reach into the
upper 90s (forecast high in Demopolis is 97 with Montgomery around
96). Dewpoints are expected to be in the low to mid 70s, which
will make heat indices reach triple digits for most of Central AL.
Areas in southern-most counties will likely reach or exceed 105
degree heat index, so I will add heat impacts to the HWO for this
afternoon along with issuing a heat advisory to cover those areas
that could be at or above the 105 degree criteria.

The hiccup with the heat will be the scattered
showers/thunderstorms that are expected to develop this
afternoon. Convective initiation will likely be right around or
just after peak heating, so expect most sites to still reach
triple digit heat indices, but some sites may be limited some if
storms develop sooner.

Storm coverage begins to diminish after sunset tonight and we'll
likely have a brief period where most of the area becomes rain-
free. However; as we go into the overnight period, the trough to
our northwest slides closer to Central AL and could lead to some
increased lift in our northwestern counties due to synoptic height
falls. Therefore, will continue mention of slight chance of
showers/thunderstorms north and west of the I-59 corridor through
the entire overnight period.

25/Owen

.LONG TERM...
Wednesday through Monday.

The middle and end of the week will feature a weather pattern
which has been replayed several times this summer. An ridge
across the western CONUS will amplify with a deepening trough in
the eastern CONUS. Deep-layer west-southwest flow should
strengthen on Wednesday as a shortwave approaches from the
northwest, favoring enhanced rain chances especially along and
north of I-20. Farther south, a lingering upper-level ridge should
provide enough subsidence to limit development. The area of
higher rain chances should gradually progress southeastward on
Thursday and Friday as height falls overspread our forecast area.

Model guidance is in general agreement for Saturday through
Monday, indicating a continued presence of westerlies aloft and a
trough centered over the Ohio Valley. This may allow a zone of
relatively higher PWAT values to persist, leading to scattered
convection each afternoon and evening.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and storms are developing across the area at mid
day. Coverage will be great enough to warrant vicinity wording and
tempos at all terminals this afternoon. Other than the more
organized line of storms near TOI, activity is more pulse-like and
typical for summertime. It will be short lived, but produce heavy
rainfall, strong wind gusts and frequent lightning.

Activity will diminish this evening, by 02-03Z. Vis reductions due
to fog have been quite localized the last few nights and will stick
with persistence for now, and not include fog in tonight's forecast.

14

&&

.FIRE WEATHER...

High relative humidity values will continue. Relatively low rain
chances today will give way to higher rain chances for Wednesday
through Friday. Morning fog and low clouds will be possible in
locations that receive afternoon and evening rainfall. There are
no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     93  71  92  71  88 /  20  20  50  50  70
Anniston    94  72  92  72  89 /  20  20  50  40  60
Birmingham  95  74  93  74  89 /  20  20  50  40  70
Tuscaloosa  97  74  95  75  90 /  20  20  40  30  60
Calera      94  72  92  72  88 /  20  20  40  40  60
Auburn      93  73  91  73  88 /  30  20  30  30  40
Montgomery  96  74  94  74  91 /  30  20  30  20  40
Troy        95  74  94  73  91 /  50  20  30  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Heat Advisory from noon today to 7 PM CDT this evening for the
following counties: Autauga...Barbour...Bullock...Dallas...
Elmore...Greene...Hale...Lowndes...Macon...Marengo...
Montgomery...Perry...Pickens...Pike...Russell...Sumter.

&&
Hazardous weather outlook, Aug 7, 3:13 AM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
313 AM CDT Tue Aug 7 2018

ALZ011>015-017>050-081115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
313 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Heat indices will reach or exceed 105 degrees for portions of South
Central Alabama. Limit outdoor activity during the afternoon hours
and drink plenty of water if you must be outside.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
anticipated at this time.

In the hours before

Special weather statement, Aug 7, 1:44 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 PM CDT TUE AUG 7 2018

ALZ042-044-071930-
Lowndes AL-Montgomery AL-
144 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 230 PM CDT...

At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to Lowndes County Airport. Movement
was west at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Montgomery, Fort Deposit, Hayneville, Montgomery Zoo, Boylston,
Hyundai Motors Of Alabama, Beechwood, Auburn University In
Montgomery, Woodcrest, Maxwell Air Force Base, Snowdoun, Lagoon Park,
Pintlala, Lowndes County Airport, Alabama State University, Hope
Hull, Dannelly Field, Mount Meigs, Eastdale Mall and Montgomery
Riverwalk Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3243 8633 3241 8631 3244 8632 3250 8625
      3245 8620 3245 8618 3243 8619 3244 8618
      3243 8615 3243 8613 3242 8612 3242 8609
      3241 8605 3242 8604 3242 8602 3196 8653
      3196 8684
TIME...MOT...LOC 1844Z 095DEG 6KT 3239 8615 3199 8661

32/Davis
Special weather statement, Aug 7, 2:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
238 PM CDT TUE AUG 7 2018

ALZ013-072015-
Fayette AL-
238 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
315 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff, or 8 miles southwest of Winfield, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winfield, Fayette, Glen Allen, Gu-
Win, Bluff, Bevill State College Fayette, Hubbertville, Wayside and
Richard Arthur Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3392 8789 3392 8781 3385 8768 3366 8785
      3377 8795 3382 8795
TIME...MOT...LOC 1938Z 210DEG 9KT 3382 8788

32/Davis
Special weather statement, Aug 7, 2:44 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT TUE AUG 7 2018

ALZ038-072015-
Chambers AL-
244 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAMBERS COUNTY UNTIL 315
PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Amity Park to near Trammel Crossroads. Movement
was northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Stroud, La Fayette, Lakeview, Fredonia, Post Oak Forks,
Veasey Creek Park, Denson, Amity Park, Penton, Trammel Crossroads,
Ridge Grove, Buffalo, Southern Harbor, State Line Park, Rocky Point
and Stroud Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3287 8559 3306 8559 3307 8522 3290 8519
TIME...MOT...LOC 1944Z 246DEG 8KT 3298 8520 3294 8555

32/Davis
Special weather statement, Aug 7, 2:53 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
253 PM CDT TUE AUG 7 2018

ALZ035-036-072030-
Chilton AL-Coosa AL-
253 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHILTON AND
SOUTHWESTERN COOSA COUNTIES UNTIL 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Higgins Ferry Park, or 10 miles east of Clanton. This storm was
nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Higgins Ferry Park, Mitchell Lake, Dollar and Mitchell Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3280 8631 3276 8651 3290 8659 3296 8639
TIME...MOT...LOC 1953Z 157DEG 2KT 3286 8646

32/Davis
Special weather statement, Aug 7, 2:54 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
254 PM CDT TUE AUG 7 2018

ALZ023-072030-
Tuscaloosa AL-
254 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TUSCALOOSA COUNTY
UNTIL 330 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coker, or 9 miles east of Gordo, moving northeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Coker, Lake Lurleen State Park, Binion Creek Landing, Buhl, Echola,
Romulus, Elrod, Tierce Pattton Bridge and Lake Tuscaloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3347 8774 3338 8759 3312 8776 3315 8784
      3327 8784
TIME...MOT...LOC 1954Z 225DEG 6KT 3328 8775

32/Davis
Special weather statement, Aug 7, 3:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
308 PM CDT TUE AUG 7 2018

ALZ023-034-072045-
Bibb AL-Tuscaloosa AL-
308 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND NORTH
CENTRAL BIBB COUNTIES UNTIL 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vance, or 14 miles north of Centreville. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vance, Woodstock, West Blocton, Mercedes Benz Of Alabama, North Bibb
and Green Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3310 8715 3315 8730 3327 8723 3322 8709
TIME...MOT...LOC 2008Z 203DEG 3KT 3317 8720

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:44 PM CDTSpecial Weather StatementBMXBarbour31 min
Aug 7, 3:18 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Greene and 10 more16 hr
Aug 7, 1:21 PM CDTSpecial Weather StatementBMXMontgomery24 min
Aug 7, 1:26 PM CDTSpecial Weather StatementBMXElmore34 min
Aug 7, 1:37 PM CDTSpecial Weather StatementBMXWalker23 min
Aug 7, 1:44 PM CDTSpecial Weather StatementBMXMontgomery46 min
Aug 7, 2:38 PM CDTSpecial Weather StatementBMXFayette37 min
Aug 7, 2:44 PM CDTSpecial Weather StatementBMXChambers31 min
Aug 7, 2:53 PM CDTSpecial Weather StatementBMXCoosa37 min
Aug 7, 2:54 PM CDTSpecial Weather StatementBMXTuscaloosa36 min
Aug 7, 3:13 PM CDTSpecial Weather StatementBMXChambers32 min
Aug 7, 3:23 PM CDTSpecial Weather StatementBMXChilton37 min
Aug 7, 3:30 PM CDTSpecial Weather StatementBMXFayette30 min
Aug 7, 3:44 PM CDTSpecial Weather StatementBMXMarion31 min
Aug 7, 3:58 PM CDTSpecial Weather StatementBMXWalker32 min
Aug 7, 4:17 PM CDTSpecial Weather StatementBMXJefferson28 min
Aug 7, 4:20 PM CDTSpecial Weather StatementBMXWalker25 min
Aug 7, 4:21 PM CDTSpecial Weather StatementBMXMarion24 min
Aug 7, 4:23 PM CDTSpecial Weather StatementBMXJefferson37 min
Aug 7, 4:30 PM CDTSevere Thunderstorm WarningBMXJefferson30 min
Aug 7, 4:37 PM CDTSpecial Weather StatementBMXHale38 min
Aug 7, 4:49 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Aug 7, 4:57 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair33 min
Aug 7, 5:04 PM CDTFlash Flood WarningBMXJefferson3 hr
Aug 7, 5:11 PM CDTSpecial Weather StatementBMXHale34 min
Aug 7, 6:20 PM CDTSpecial Weather StatementBMXEtowah25 min
Aug 7, 6:39 PM CDTSpecial Weather StatementBMXEtowah36 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.